Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 17, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 26, 2007, 8:09 AM PDT for San Diego County, California. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2007, 8:09 AM PDT (15:09 UTC)
- Expired
- Aug 26, 2007, 9:00 AM PDT
- In force
- 51 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 3.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 261512
FFWSGX
CAC073-261600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
809 AM PDT SUN AUG 26 2007
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA...THIS
INCLUDES THE CITIES OF VALLEY CENTER...MESA GRANDE...SAN
MARCOS...AND PAUMA VALLEY.
* UNTIL 900 AM PDT
* AT 800 AM PDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VALLEY
CENTER...PAUMA VALLEY...PALOMAR MOUNTAIN...LAKE HENSHAW
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3317 11735 3325 11730 3341 11685 3337 11661
3299 11650 3299 11683 3302 11725
TIME...MOT...LOC 1509Z 180DEG 0KT 3314 11705
$$
SCV2 follow-up statements
000
WGUS76 KSGX 261531
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
827 AM PDT SUN AUG 26 2007
CAC073-261600-
SAN DIEGO CA-
827 AM PDT SUN AUG 26 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM PDT FOR
NORTHERN SAN DIEGO COUNTY...
AT 821 AM PDT...MULTIPLE TRAINED WEATHER SPOTTERS REPORTED NEARLY 2
INCHES OF RAIN FROM THUNDERSTORMS NEAR ESCONDIDO AND SAN PASQUAL.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARNER
SPRINGS...PAUMA VALLEY...PALOMAR MOUNTAIN...SANTA YSABEL AND LAKE
HENSHAW.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3317 11735 3325 11730 3341 11685 3337 11661
3299 11650 3299 11683 3302 11725
TIME...MOT...LOC 1527Z 180DEG 0KT 3314 11705
$$
SCV000
WGUS76 KSGX 261604
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
859 AM PDT SUN AUG 26 2007
CAC073-261609-
SAN DIEGO CA-
859 AM PDT SUN AUG 26 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 AM PDT FOR NORTHWESTERN
SAN DIEGO COUNTY...
AT 900 AM...THE STRONG THUNDERSTORMS THAT BROUGHT FLOODING RAINS TO
THE ESCONDIDO AREA HAD WEAKENED. HOWEVER...WIDESPREAD THUNDERSTORMS
WITH HEAVY RAIN CONTINUE ACROSS SAN DIEGO COUNTY AND THE THREAT FOR
URBAN AND SMALL STREAM FLOODING WILL CONTINUE THIS MORNING.
LAT...LON 3317 11735 3325 11730 3341 11685 3337 11661
3299 11650 3299 11683 3302 11725
TIME...MOT...LOC 1559Z 180DEG 0KT 3314 11705
$$
SCVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 4:00 AM PDT, 4 hours 9 minutes earlier.
Area forecast discussion, Aug 26, 4:00 AM PDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT SUN AUG 26 2007 .SYNOPSIS... MONSOONAL MOISTURE WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY OVER THE MOUNTAINS AND DESERTS. OTHERWISE...PARTLY CLOUDY WEATHER WILL DOMINATE THE REST OF THE WEEKEND WITH PATCHY LOW CLOUDS AT THE COAST. RESIDUAL MID LEVEL MOISTURE IN SOUTH FLOW ALOFT COULD BRING SOME AFTERNOON CLOUDS TO THE MOUNTAINS AT TIMES FOR MONDAY THROUGH THE REST OF THE WEEK. BUILDING HIGH PRESSURE OVER ARIZONA WILL BRING TEMPERATURES A LITTLE ABOVE SEASONAL AVERAGES THE LATTER HALF OF THE WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM (TODAY THROUGH TUESDAY)... WATER VAPOR IMAGERY SHOWS A CYCLONIC CIRCULATION CENTER OFF THE COAST CENTERED NEAR 31N/121W. THIS CENTER CONTINUES TO MOVE SLOWLY NORTHWARD. SATELLITE AND RADAR IMAGERY SHOWS ENHANCED MID LEVEL CLOUDINESS AND WIDELY SCATTERED SHOWERS IN THE DIFLUENT AREA TO THE NORTH AND EAST OF THE CENTER. A FEW OF THESE SHOWERS COULD GRAZE PORTIONS OF THE OUTER COASTAL WATERS THROUGH SUNRISE. OTHERWISE... HIGHER PWS WILL REMAIN ACROSS SOUTHWEST CALIFORNIA TODAY WITH STEERING LEVEL FLOW TRANSITIONING FROM THE SOUTHEAST TO THE SOUTH. CANT RULE OUT THE POSSIBILITY OF ISOLATED THUNDERSTORMS WITH FLASH FLOOD PRODUCING RAINFALL IN THE MOUNTAINS AND ADJACENT DESERT AREAS THIS AFTERNOON THROUGH EARLY EVENING. HOWEVER...GIVEN THE SUBPAR NATURE OF THE MONSOON THIS SUMMER...NOT ENOUGH CONFIDENCE THAT THERE WILL BE SUFFICIENT COVERAGE OF ANY FLASH FLOOD PRODUCING THUNDERSTORMS TO JUSTIFY A FLASH FLOOD WATCH FOR THIS AFTERNOON AND EVENING. IF THE 12Z NKX SOUNDING SHOWS SOMETHING SIGNIFICANTLY DIFFERENT THAN EXPECTED...THE DAY SHIFT COULD RECONSIDER. NO CHANGE TO TREND FOR DRYING MONDAY AND TUESDAY WITH GREATLY REDUCED POPS FOR MONDAY AND LESS FOR TUESDAY. NAM DOES SHOW AN INCREASE IN STRATUS COVERAGE FOR TONIGHT THROUGH MONDAY MORNING....BUT BY MONDAY NIGHT AND TUESDAY IS BACK TO THE IDEA OF MINIMAL STRATUS FOR MUCH OF THE WEEK. && .LONG TERM (WEDNESDAY THROUGH SATURDAY)... HIGH PRESSURE OVER ARIZONA WILL BUILD AND EXPAND WITH TEMPERATURES RISING TO A LITTLE ABOVE SEASONAL AVERAGES. MINOR INTRUSIONS OF MID LEVEL MOISTURE FROM THE SOUTH COULD BRING SOME AFTERNOON CLOUDS TO THE MOUNTAINS AT TIMES...BUT IS MARGINAL FOR THUNDERSTORM DEVELOPMENT. LOW POPS ARE IN THE GRIDS...BUT NOT ENOUGH FOR PRECIPITATING WEATHER. && .AVIATION... 261030Z...MARINE LAYER ABOUT 1500 FT TODAY AND ABOUT 1200 FT MONDAY. BASES ABOUT 1200 FT MSL TODAY AND 900 FT MSL MON. EXPECT JUST PATCHY STRATUS AND FOG NEAR THE COAST NIGHT AND MORNING THROUGH MONDAY. LOCAL VSBY 3-5SM WITH ISOLATED BELOW 3SM ON THE MESAS IN THE MORNINGS. STRATUS WILL CLEAR OUT ABOUT 17Z AND RETURN LOCALLY ABOUT 03Z. SUBTROPICAL MOISTURE CONTINUES OVER THE AREA WITH WIDELY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS...DESERTS AND INLAND VALLEYS. TOPS OF THUNDERSTORMS 40K-50K. LIGHT SOUTHEAST FLOW THIS MORNING...BECOMING SOUTH TO SOUTHWEST THIS AFTERNOON THROUGH MONDAY...BECOMING WEST MONDAY AFTERNOON. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...MARTIN AVIATION/MARINE...WHITLOW NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Aug 26, 5:00 AM PDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 500 AM PDT SUN AUG 26 200 CAZ055-056-058-270100- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 500 AM PDT SUN AUG 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT MONSOONAL MOISTURE WILL BRING A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THE FLASH FLOOD POTENTIAL IS MODERATE... THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS REQUESTED FOR THIS AFTERNOON THROUGH EARLY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ048-050-060>062-270100- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 500 AM PDT SUN AUG 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DESERTS AND VALLEYS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT MONSOONAL MOISTURE WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THE FLASH FLOOD POTENTIAL IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS REQUESTED FOR THIS AFTERNOON THROUGH EARLY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MARTIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 5:40 AM PDT | Marine Weather Statement | SGX | 11 hr | |
| Aug 26, 7:11 AM PDT | Flash Flood Warning | SGX | San Diego | 64 min |
| Aug 26, 8:26 AM PDT | Special Marine Warning | SGX | 34 min | |
| Aug 26, 12:45 PM PDT | Flash Flood Warning | SGX | San Diego | 60 min |
| Aug 26, 12:54 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 66 min |
| Aug 26, 1:08 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 52 min |
| Aug 26, 1:41 PM PDT | Flash Flood Warning | SGX | San Diego | 94 min |
| Aug 26, 3:12 PM PDT | Flash Flood Warning | SGX | San Diego | 93 min |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.